Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 11, 2018, 2:17 PM MST for 6 counties in Arizona. It took effect at May 12, 2018, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 2:17 PM MST (21:17 UTC)
- In effect from
- May 12, 2018, 11:00 AM MST
- Expired
- May 12, 2018, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3678 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WWUS85 KTWC 112117 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 217 PM MST Fri May 11 2018 AZZ150>153-121200- /O.UPG.KTWC.FW.A.0015.180512T1900Z-180513T0300Z/ /O.NEW.KTWC.FW.W.0015.180512T1800Z-180513T0300Z/ /O.CON.KTWC.FW.W.0014.000000T0000Z-180512T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 217 PM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR MOST OF FIRE WEATHER ZONE 150 AND ALL OF ZONES 151, 152 AND 153... The National Weather Service in Tucson has continued today's Red Flag Warning until 8 PM MST this evening. The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...The Red Flag Warning today is for all of Southeast Arizona and the Red Flag Warning Saturday is for most of Pima County as well as Santa Cruz, Cochise, Graham, Greenlee, and southeast Pinal counties. * TIMING...The Red Flag Warning today is until 8 PM MST this evening. The Red Flag Warning Saturday is from 11 AM MST Saturday morning until 8 PM MST Saturday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 30 mph with gusts to 45 mph today. Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 40 mph Saturday. * RELATIVE HUMIDITY...Minimum humidity values range from 7 to 14 percent today...and 10 to 17 percent Saturday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
302 WWUS85 KTWC 120311 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 811 PM MST Fri May 11 2018 AZZ150>153-121215- /O.EXP.KTWC.FW.W.0014.000000T0000Z-180512T0300Z/ /O.CON.KTWC.FW.W.0015.180512T1800Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 811 PM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... A Red Flag Warning remains in effect from 11 AM to 8 PM MST Saturday. * AFFECTED AREA...The Red Flag Warning Saturday is for most of Pima County as well as Santa Cruz, Cochise, Graham, Greenlee, and southeast Pinal counties. * TIMING...The Red Flag Warning Saturday is from 11 AM MST Saturday morning until 8 PM MST Saturday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 40 mph Saturday. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 17 percent Saturday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
666 WWUS85 KTWC 120906 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 206 AM MST Sat May 12 2018 AZZ150>153-130300- /O.CON.KTWC.FW.W.0015.180512T1800Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 206 AM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... A Red Flag Warning remains in effect from 11 AM this morning to 8 PM MST this evening. * AFFECTED AREA...The Red Flag Warning is for most of Pima County as well as Santa Cruz, Cochise, Graham, Greenlee, and southeast Pinal counties. * TIMING...The Red Flag Warning is from 11 AM MST this morning until 8 PM MST this evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 45 mph. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 17 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
982 WWUS85 KTWC 122145 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 245 PM MST Sat May 12 2018 AZZ150>153-130300- /O.CON.KTWC.FW.W.0015.000000T0000Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 245 PM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... * AFFECTED AREA...The Red Flag Warning is for most of Pima County as well as Santa Cruz, Cochise, Graham, Greenlee, and southeast Pinal counties. * TIMING...The Red Flag Warning is in effect until 8 PM MST this evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 45 mph. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 17 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
097 WWUS85 KTWC 122225 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 325 PM MST Sat May 12 2018 AZZ151-152-130300- /O.NEW.KTWC.FW.W.0016.180513T1800Z-180514T0100Z/ /O.CON.KTWC.FW.W.0015.000000T0000Z-180513T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 325 PM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... A Red Flag Warning remains in effect through 8 PM MST this evening. The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM MST Sunday. * AFFECTED AREA...The Red Flag Warning this evening covers all of fire weather zones 151 and 152. The Red Flag Warning for Sunday covers southeast portions of fire weather zone 151 and much of zone 152. * TIMING...The Red Flag Warning is in effect until 8 PM MST this evening. The Red Flag Warning on Sunday is in effect from 11 AM to 6 PM MST. * WINDS...Sustained 20-foot winds out of the southwest at 20 to 25 mph with gusts to 40 mph will continue into this evening. Sustained 20-foot winds on Sunday will be out of the southwest at 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 10 to 17 percent into this evening. Minimum humidity values on Sunday will range from 10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-153-130300- /O.CON.KTWC.FW.W.0015.000000T0000Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 325 PM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150 AND 153... * AFFECTED AREA...Eastern two-thirds of fire weather zone 150 and all of fire weather zone 153. * TIMING...The Red Flag Warning is in effect until 8 PM MST this evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 17 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
037 WWUS85 KTWC 130305 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 805 PM MST Sat May 12 2018 AZZ151-152-131200- /O.EXP.KTWC.FW.W.0015.000000T0000Z-180513T0300Z/ /O.CON.KTWC.FW.W.0016.180513T1800Z-180514T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 805 PM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR FIRE WEATHER ZONES 151 AND 152... A Red Flag Warning remains in effect from 11 AM to 6 PM MST Sunday. * AFFECTED AREA...The Red Flag Warning for Sunday covers southeast portions of fire weather zone 151 and much of zone 152. * TIMING...The Red Flag Warning on Sunday is in effect from 11 AM to 6 PM MST. * WINDS...Sustained 20-foot winds on Sunday will be out of the southwest at 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values on Sunday will range from 10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-153-130415- /O.EXP.KTWC.FW.W.0015.000000T0000Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 805 PM MST Sat May 12 2018 ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR FIRE WEATHER ZONES 150 AND 153... $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 11, 2:12 PM MST, 5 minutes earlier.
Area forecast discussion, May 11, 2:12 PM MST, 5 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 212 PM MST Fri May 11 2018 .SYNOPSIS...Gusty winds will be the weather highlight for the weekend into early next week as temperatures return to more normal levels for mid May. By the middle of next week temperatures will be on the rise once again ahead of another potentially breezy weather system due to affect the region late in the week. && .DISCUSSION...The wind has ramped up nicely early this afternoon with several locations reporting gusts of 40+ as of 2 pm. Dust has been lofted in a few areas according to satellite and webcam imagery as well as public images. A large plume moving north from Mexico will likely contribute to rather hazy skies across western Pima county through this evening as it moves north and northeast. So far no dust issues have been noted in Cochise county. We still have a couple of hours for the wind to increase across the area before is eases back near and after sunset. At this time the current advisories and Ref Flag Warning look good. With the storm system still in the region tonight we will maintain a breeze through the night most areas which will result in mild low temperatures Saturday morning. It will be another breezy to windy day Saturday although likely not quite as strong as today most areas. However, with the storm already in place the wind should pick up a bit earlier in the day. Temperatures during the afternoon will top out around 5-8 degrees cooler vs today. The nearly stationary storm will provide yet another rather breezy day on Sunday and it should be very similar to Saturday while cooling down just a few more degrees. Actually, high temperatures will top out right about average for the day. The storm will gradually weaken in place Sunday night through Tuesday for less wind each day with temperatures remaining near seasonal norms. Wednesday and Thursday we should be back into a warming trend in advance of another approaching storm system that looks to affect the southwest Friday onward with some wind and slightly cooler temperatures. If current models are reasonably close to correctly forecasting that system and its trajectory it will end up being another dry one. && .AVIATION...Valid through 13/00Z Expect mostly clear skies for the entire period. Sfc winds for the remainder of the afternoon into the evening will be southwesterly at 20-25 kts with gusts up to 40 kts. Winds won't die down much overnight and will be out of the southeast at 12-17 kts and gusts between 20-25 kts with the highest speeds likely at KOLS. Starting early tomorrow morning winds will ramp up again out of the southwest 20-25 kts gusting to 35-40 kts. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER...Windy conditions will continue the rest of the afternoon into the evening as well as tomorrow resulting in widespread critical fire weather conditions both days, with 20-foot winds of 20-30 mph and gusts up to 45 mph during the afternoon hours. Minimum relative humidities will range from 10%-15%. As a result there is a Red Flag Warning today until 8 pm and tomorrow for most of Fire Wx Zone 150 and all of Zones 151-153 from 11 am until 8 pm. While not as strong, winds Sunday through Tuesday will still remain elevated with gusty southwest to west winds each day, especially during the late morning through early evening hours. While cooler than recent days, temperatures will be a couple of degrees above normal during this period with very dry humidity levels continuing (single digit/lower teens minimum RH's and poor overnight recoveries). Brief critical fire weather conditions may still be possible. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MST this evening for AZZ150>153. Red Flag Warning from 11 AM to 8 PM MST Saturday for AZZ150>153. Wind Advisory until 8 PM MST this evening for AZZ501>515. Blowing Dust Advisory until 6 PM MST this evening for AZZ501>505- 515. && PUBLIC...Cerniglia AVIATION....Hardin FIRE WEATHER...Hardin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:38 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal, Santa Cruz | 7 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.